Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Estimates of eigenvalues for iterative methods
HTML articles powered by AMS MathViewer

by Gene H. Golub and Mark D. Kent PDF
Math. Comp. 53 (1989), 619-626 Request permission


We describe a procedure for determining estimates of the eigenvalues of operators used in various iterative methods for the solution of linear systems of equations. We also show how to determine upper and lower bounds for the error in the approximate solution of linear equations, using essentially the same information as that needed for the eigenvalue calculations. The methods described depend strongly upon the theory of moments and Gauss quadrature.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F10, 65F15
  • Retrieve articles in all journals with MSC: 65F10, 65F15
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 619-626
  • MSC: Primary 65F10; Secondary 65F15
  • DOI:
  • MathSciNet review: 979938